RE: Delines inCD4 with Videx (posted 9/5/04)
Sep 6, 2004
Dr. Pierone, Again many thanks for answering the question.. at this time I feel like his Secretary. Given your answer, are there options to decrease his regimena. And if so.. what would you suggest. Co-payment is his biggest problem and in time I assist him with his payment knowing how important it is to continue his medications. Any suggestion that he can ask his doctor to try and at the same time increase his CD4 and keeping his viral load undetected.
Response from Dr. Pierone
Here is a summary to bring other readers up to date. Your friend has an undetectable viral load on a 4 drug regimen of Sustiva, Epivir, Viread, and Videx EC. His CD4 count has dropped despite the undetectable viral load. I mentioned recent data that suggested CD4 declines when Viread and Videx are used together and questioned why he needed a 4 drug cocktail since a 3 drug regimen is current standard of care.
So he could consider simply stopping the Videx EC and continuing the rest of the regimen unchanged. If this works out, a second step could be to change Viread and Epivir to Truvada (combination of Viread and Emtriva). This would allow him to get rid of another insurance co-payment. Hope that this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.